Concomitant Use Of Levothyroxine And PPI Increases TSH In Pr
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
The aim of this study was to assess the effect of concomitant use of levothyroxine (LT4) and proton pump inhibitors (PPIs) on thyroid-stimulating hormone (TSH) levels in patients with primary hypothyroidism.

A systematic review of interventional and observational studies that compared the TSH levels before and after concomitant use of LT4 and PPI was performed. PubMed, EMBASE, and Cochrane Library databases were searched. Gray literature was also searched in repositories, websites OpenGrey and Google Scholar, and abstracts of major international congresses. Study quality was assessed with the Newcastle–Ottawa quality assessment scale for observational studies and the Risk Of Bias In Non-randomized Studies – of Interventions (ROBINS-I) tool was used.

Results:
-- Five thousand twelve discrete articles were identified.
-- Following assessment and application of eligibility criteria, seven studies were included.
-- There was a considerable heterogeneity among the included studies in design, sample size, inclusion and exclusion criteria, treatment regimen, and baseline demographics.
-- Each of the included studies showed an increase in TSH levels following LT4 and PPI consumption, and in the majority of these, the increase was statistically significant.

Conclusively, the concomitant use of LT4 and PPI showed a significant increase in TSH concentration. However, given the small number of studies, further research is needed to clarify the interfering role of PPI on LT4 intestinal absorption.

Source: Source: https://link.springer.com/article/10.1007/s11606-020-06403-y
Like
Comment
Share